Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 210, NWS Kansas City, MO

July 21, 2008Adair County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 21, 2008, 7:44 PM CDT for Adair County, Missouri. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2008, 7:44 PM CDT (00:44 UTC)
Expired
Jul 21, 2008, 8:30 PM CDT
In force
46 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

County Adair County, MO

The radar

The Des Moines radar (KDMX), 195 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 8:15 PM CDTHAIL 1.5Kirksville, MOTIME ESTIMATED.
Jul 21, 8:19 PM CDTTSTM WND GST 59Kirksville, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 5:10 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 721 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
721 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 220044
SVREAX
MOC001-220130-
/O.NEW.KEAX.SV.W.0210.080722T0044Z-080722T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
744 PM CDT MON JUL 21 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ADAIR COUNTY IN NORTHEAST MISSOURI

* UNTIL 830 PM CDT

* AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHEAST OF GREENTOP...OR 9 MILES NORTHEAST OF KIRKSVILLE...AND
  MOVING SOUTHEAST AT 16 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHEAST OF BRASHEAR BY 810 PM CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4033 9236 4011 9236 4018 9265 4035 9254
TIME...MOT...LOC 0044Z 298DEG 14KT 4027 9244

$$

NRR
2 follow-up statements
000 
WWUS53 KEAX 220105
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 PM CDT MON JUL 21 2008

MOC001-220130-
/O.CON.KEAX.SV.W.0210.000000T0000Z-080722T0130Z/
ADAIR MO-
805 PM CDT MON JUL 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ADAIR COUNTY UNTIL 830 PM CDT...

AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR KIRKSVILLE...MOVING SOUTHEAST AT 19 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRASHEAR BY 830 PM CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4033 9236 4011 9236 4018 9265 4035 9254
TIME...MOT...LOC 0105Z 294DEG 16KT 4017 9251

$$

NRR
000 
WWUS53 KEAX 220121
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
821 PM CDT MON JUL 21 2008

MOC001-220131-
/O.EXP.KEAX.SV.W.0210.000000T0000Z-080722T0130Z/
ADAIR MO-
821 PM CDT MON JUL 21 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAIR COUNTY WILL
EXPIRE AT 830 PM CDT...

AT 816 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4033 9236 4011 9236 4018 9265 4035 9254
TIME...MOT...LOC 0121Z 294DEG 16KT 4014 9243

$$

NRR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:25 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 21, 6:25 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT MON JUL 21 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

SHORT RANGE (TODAY THROUGH WEDNESDAY)...

ACTIVE WEATHER THAT HAS BEEN FOCUSED TO OUR NORTH FOR THE PAST
COUPLE OF NIGHT WILL FINALLY BEGIN TO IMPACT OUR AREA TONIGHT AS A
FRONT SETTLES SOUTH. IMPRESSIVE BOW ECHO ACROSS CENTRAL IOWA
OVERNIGHT LEFT SEVERAL STRONG OUTFLOW BOUNDARIES MOVING SOUTH ACROSS
THE CWA THIS MORNING. MORE IMPORTANTLY THE SURFACE FRONT TO OUR
NORTH GOT SHOVED INTO NORTHERN MISSOURI A BIT MORE QUICKLY THAN
PREVIOUSLY FORECAST...AND HAS BEEN HANGING OUT JUST SOUTH OF THE
IOWA BORDER THIS AFTERNOON AS A SURFACE LOW SPINS UP ALONG IT IN THE
IA/NE/MO TRI-STATE AREA. FARTHER NORTH...WATER VAPOR IMAGERY SHOWS A
SHORTWAVE MOVING SOUTH SOUTHEAST FROM MANITOBA THROUGH THE DAKOTAS
TOWARDS IOWA IN THE INCREASINGLY MERIDIONAL FLOW ACROSS THE NORTHERN
PLAINS.

AFTERNOON ANALYSIS INDICATES THAT MLCAPE VALUES HAVE CLIMBED TO OVER
4500 J/KG JUST SOUTH OF THE FRONT...IN THE ST JOSEPH TO CHILLICOTHE
AREAS...WITH ONLY A MARGINAL CAP STILL LEFT IN PLACE. LACK OF STRONG
CONVERGENCE ALONG THE SURFACE FRONT...THE MODEST CAP...AND DEFICITS
IN MOISTURE DUE TO THE OUTFLOW THAT MOVED THROUGH EARLY THIS
MORNING...HAS THUS FAR LIMITED CU AND CONVECTIVE DEVELOPMENT. MID
AND HIGH LEVEL CLOUD COVER ACROSS NEBRASKA AND IOWA THIS AFTERNOON
LOOKS TO BE IN RESPONSE TO THE H3 JET AND NOT ANY NEAR BY SHORTWAVE.
STILL...THE WAVE HEADING SOUTH SOUTHEAST INTO IOWA THIS AFTERNOON
MIGHT ENHANCE CONVERGENCE AND DYNAMICS JUST ENOUGH TO SPARK
CONVECTION LATE THIS AFTERNOON/EARLY THIS EVENING ACROSS NORTHWEST
MISSOURI. WHILE CURRENTLY ANALYZED 0-6KM SHEAR VALUES ARE RATHER
MINIMAL SOUTH OF THE MISSOURI BORDER...EXPECTATIONS ARE THAT THEY
WILL INCREASE TO BETWEEN 30 AND 40 KNOTS LATE THIS AFTERNOON AS THE
SHORTWAVE DROPS INTO IOWA. WITH INITIATION STILL VERY POSSIBLE IN
THE VICINITY OF THE SURFACE LOW IN THE TRI-STATE AREA...INITIAL
MODE  FOR CONVECTION COULD START AS SUPERCELLS...WITH A STORM MOTION
TO THE EAST SOUTHEAST. THESE STORMS WOULD BE EXPECTED TO CONGEAL
INTO A PROGRESSIVE LINER MCS AS THEY MOVE FARTHER EAST. THIS
SCENARIO WOULD MAKE THE PRIMARY SEVERE THREAT DAMAGING STRAIGHT-LINE
WINDS THROUGHOUT THE EVENT...BUT LARGE HAIL AND VERY ISOLATED THREAT
OF TORNADOES WILL BE POSSIBLE IN THE NORTHWEST CORNER OF MISSOURI AS
THE FIRST INITIAL INDIVIDUAL THUNDERSTORMS SPIN UP IN THE VICINITY
OF THE SURFACE LOW AND/OR CROSS THE FRONTAL BOUNDARY. HOWEVER...WITH
ALL THIS SAID TIMING OF INITIATION IS STILL A BIT NEBULOUS AS VERY
LITTLE IN THE WAY OF CUMULUS CLOUD COVER HAS POPPED UP YET...THUS
INDICATING A CONTINUED LACK OF SUFFICIENT MOISTURE...OR LIFT.
STILL...IF THINGS GET GOING THEY WILL GO FAST DUE TO ABUNDANT
INSTABILITY. WILL THEREFORE CONTINUE TO GO WITH CHANCE POPS LATE
THIS AFTERNOON ALONG THE IOWA BORDER...AND LEAVE THE LIKELY POPS FOR
THE AFTER 00Z TIME FRAME. WITH A STRONG THETA-E GRADIENT ACROSS THE
NORTHERN SIDE OF THE CWA ALL NIGHT...AND AT LEAST A MINIMAL 20  TO
25 KNOT LOW LEVEL JET...STORMS COULD PERCOLATE ALONG FOR MUCH OF THE
NIGHT...SO WILL LEAVE THE LIKELY POPS IN ALL NIGHT.

DEEPENING EAST CONUS TROUGH AND THE RESULTING MERIDIONAL FLOW SHOULD
SHOVE THE FRONT INTO CENTRAL MISSOURI BY TUESDAY MORNING...BUT THE
WEST CONUS RIDGE SHOULD KEEP IT FROM MAKING IT MUCH FARTHER SOUTH OR
WEST. THIS WILL LEAVE AN UNSEASONABLY STRONG BAROCLINIC ZONE
WALLOWING OVER MISSOURI TUESDAY AND WEDNESDAY...PROVIDING A RATHER
LARGE TEMPERATURE GRADIENT FROM THE SOUTHWEST TO NORTHEAST ACROSS
THE CWA...AND A FOCUS FOR MORE CONVECTION OVER THE FOLLOWING TWO
DAYS. HAVE LEFT A GOING 40% CHANCE POP IN FOR TOMORROW BANKING ON
LEFT OVER CONVECTION STILL LINGERING AROUND IN THE MORNING...WITH
REDEVELOPMENT ALONG THE BOUNDARY IN THE HEAT OF THE AFTERNOON.
WEDNESDAY WILL SEE THE FOCUS OF POTENTIAL CONVECTION SHIFT A LITTLE
FARTHER SOUTHWEST...THOUGH STILL PREVAIL ACROSS AT LEAST HALF THE
FORECAST AREA.

CUTTER

MEDIUM RANGE (THURSDAY THROUGH MONDAY)...

FORECAST DETAILS REMAIN VERY DIFFICULT TO PIN DOWN AS WE HEAD TOWARD
THE END OF THE WORK WEEK AND THROUGH NEXT WEEKEND...WITH MANY
DETAILS HIGHLY DEPENDENT ON OUTCOME OF THE NEXT TWO DAYS.
ATMOSPHERE WILL LIKELY REMAIN IN A VERY ACTIVE PHASE DURING
THE MEDIUM RANGE...DUE IN PART TO AN ABNORMALLY STRONG UPR TROUGH
BASED IN THE EASTERN GREAT LAKES.  THIS TROUGH WILL CONTINUE TO KEEP
CLIMATOLOGICALLY FAVORABLE H500 RIDGE FROM BUILDING INTO THE CENTRAL
CONUS.  THE END RESULT WILL BE A CONTINUATION OF MID-LVL IMPULSES
WHICH COULD CONTINUE A RATHER ACTIVE MCS SEASON OVER THE MID
MISSOURI VALLEY.

FOR THURSDAY...LEAD SHORTWAVE IS EXPECTED TO LIFT NORTHWARD ALONG
THE PERIPHERY OF THE MID-LVL RIDGE AXIS...PULLING H850 THETA-E AXIS
NEWRD ALONG WITH IT.  LATEST OPER GFS HAS ARRIVED AT A SIMILAR
TIMING WITH THAT OF THE ECMWF...DEVELOPING MCS WELL TO THE NW ALONG
THE AXIS BY WED NIGHT AND DROPPING IT SE ALONG THE MOISTURE AXIS IN
THE DAY.  HAVE INCREASED POPS OVER THE WESTERN TWO THIRDS OF THE CWA
ON THU/THU NIGHT.  TEMPERATURES WILL ALSO BE PROBLEMATIC AS THE
POTENTIAL EXISTS FOR A WIDE RANGE OF VALUES FROM WEST TO EAST. RIGHT
NOW AM BANKING ON EML LIFTING INTO THE WESTERN CWA BY EARLY THU
AFTN...WHICH SHOULD SCATTERED OUT CLOUDS AND ALLOW TEMPERATURES TO
REACH INTO THE LOW 90S LATE IN THE AFTERNOON. A MUCH MORE TRICKY
FORECAST EXISTS FURTHER EAST...AS TIMING REMAINS THE BIGGEST ISSUE
ATTM.

FOR FRIDAY AND INTO EARLY NEXT WEEK...MODELS TYPICALLY HAVE A HARD
TIME RESOLVING SYNOPTIC DETAILS AFTER DAY 5 GIVEN THE CURRENT FLOW
REGIME.  THIS IS CLEARING BECOMING EVIDENT IN THE WILD ARRAY OF
MODEL SOLUTIONS BEING PRESENTED WITH VARYING DEGREES OF DIFFERENCE
ALREADY NOTED IN THE LONG WAVE FEATURES.  NEVERTHELESS...NO STRONG
FEELING TO DIFFER WIDELY FROM THE CLIMATOLOGICAL AVERAGE
TEMPERATURES RANGE INTO NEXT WEEK. AS FAR AS PRECIPITATION IS
CONCERNED...WITH SO MANY UNCERTAINTIES OUT THERE AND LOW CONFIDENCE
IN GENERAL...HARD TO PINPOINT ANY ONE TIME PERIOD FOR POPS HIGHER
THAN A SLIGHT CHC CAT.  HOWEVER ONE TIME PERIOD TO FOCUS ON FOR A
BETTER CHANCE OF PRECIP LOOKS TO ARRIVE BY SAT NIGHT INTO SUNDAY AS
NEXT WEAK FRONT APPROACHES FROM THE NORTH.

DUX

&&

.AVIATION...

FOR THE 00Z TAFS...FOR THE MOST PART KEPT CEILINGS IN THE VFR RANGE
FOR THE TERMINALS THROUGH THE NEXT 24 HOURS. THE EXCEPTION IS THE
TEMPO FOR MVFR CIGS AND THUNDERSTORMS IN KSTJ AND A PROB30 AT KMCI
AND KMKC...FOR STORMS THAT COULD MOVE THROUGH OVERNIGHT.
HOWEVER...THERE IS A HIGH DEGREE OF UNCERTAINTY WITH THE TIMING.
OTHERWISE...SURFACE WINDS WILL ADJUST TO THE WEST OVERNIGHT AS THE
FRONT MOVES SOUTH.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jul 21, 1:02 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 PM CDT MON JUL 21 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-221100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
102 PM CDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HOT AND HUMID AIRMASS WILL REMAIN IN PLACE OVER MUCH OF THE REGION
THIS AFTERNOON. TEMPERATURES IN THE 90S...ALONG WITH THE
HUMIDITY...WILL CONTRIBUTE TO HEAT INDICES BETWEEN 100 AND 105
DEGREES ALONG AND SOUTH OF A LINE FROM ST JOSEPH TO MOBERLY. PERSONS
SHOULD AVOID PROLONGED OUTDOOR EXPOSURE TO THE HEAT.

THIS AIRMASS WILL ALSO CONTRIBUTE TO STRONG INSTABILITY THAT WILL
SET THE STAGE FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AS A
BACKDOOR COLD FRONT SETTLES SOUTH FROM IOWA. UNSEASONABLY STRONG WIND
SHEAR WILL ALLOW A FEW SUPERCELL THUNDERSTORMS TO DEVELOP INITIALLY
OVER FAR NORTHWEST MISSOURI...WITH THE POSSIBILITY OF LARGE
HAIL...DAMAGING WINDS...AND EVEN AN ISOLATED TORNADO. THESE STORMS
ARE EXPECTED TO ORGANIZE THIS EVENING...WITH DAMAGING WINDS THE MAIN
THREAT AS THIS COMPLEX RACES SOUTHEAST ACROSS CENTRAL AND NORTHERN
MISSOURI. LOCATIONS ALONG AND NORTH OF A LINE FROM ST JOSEPH TO
FAYETTE WILL HAVE THE GREATEST CHANCE FOR STRONG TO SEVERE
THUNDERSTORMS THROUGH DAYBREAK TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING EARLY TUESDAY...WITH
CONVECTIVE REDEVELOPMENT ALONG THE FRONT DURING THE AFTERNOON HOURS
OF TUESDAY.

ADDITIONAL THUNDERSTORM COMPLEXES ARE EXPECTED TO PLAGUE MUCH OF THE
OUTLOOK AREA WEDNESDAY THROUGH THURSDAY AS THE BACKDOOR COLD FRONT
EVENTUALLY STALLS ALONG THE MISSOURI AND KANSAS BORDER.

SEVERE WEATHER CANNOT BE RULED OUT WITH ANY OF THESE COMPLEXES THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS NORTHERN MISSOURI
AFTER 4 PM.

CUTTER

In the hours before

Special weather statement, Jul 21, 7:38 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
738 PM CDT MON JUL 21 2008

MOZ007-016-220115-
PUTNAM-SULLIVAN-
738 PM CDT MON JUL 21 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHERN SULLIVAN AND SOUTHERN
PUTNAM COUNTIES UNTIL 815 PM CDT...

AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF UNIONVILLE...MOVING EAST AT
11 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  6 MILES NORTH OF GREEN CITY BY 815 PM CDT.

THE TOWNS OF POLLOCK AND LEMONS ARE ALSO IN THE PATH OF THIS STORM.

NRR
Special weather statement, Jul 21, 7:41 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
741 PM CDT MON JUL 21 2008

MOZ006-015-016-220115-
GRUNDY-MERCER-SULLIVAN-
741 PM CDT MON JUL 21 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN GRUNDY...NORTHWESTERN
SULLIVAN AND SOUTHEASTERN MERCER COUNTIES UNTIL 815 PM CDT...

AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF SPICKARD...OR 17 MILES NORTH
OF TRENTON...MOVING EAST AT 19 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN GRUNDY...
NORTHWESTERN SULLIVAN AND SOUTHEASTERN MERCER COUNTIES...INCLUDING
THE TOWNS OF MILL GROVE AND HARRIS.

NRR
Special weather statement, Jul 21, 7:42 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
742 PM CDT MON JUL 21 2008

MOZ017-220115-
ADAIR-
742 PM CDT MON JUL 21 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN ADAIR COUNTY UNTIL 815
PM CDT...

AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF GREENTOP...OR 9 MILES
NORTHEAST OF KIRKSVILLE...MOVING SOUTHEAST AT 16 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  6 MILES NORTHEAST OF BRASHEAR BY 810 PM CDT.

NRR

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:48 PM CDTSevere Thunderstorm WarningEAXGrundy, Mercer, Sullivan42 min
Jul 21, 7:57 PM CDTTornado WarningEAXGrundy, Sullivan33 min
Jul 21, 8:04 PM CDTTornado WarningEAXAdair, Sullivan41 min
Jul 21, 8:07 PM CDTSevere Thunderstorm WarningEAXAdair, Macon38 min
Jul 21, 8:17 PM CDTTornado WarningEAXGrundy, Linn, Livingston43 min
Jul 21, 8:20 PM CDTTornado WarningEAXLinn, Macon, Sullivan40 min
Jul 21, 8:43 PM CDTSevere Thunderstorm WarningEAXMacon62 min
Jul 21, 8:53 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway59 min
Jul 21, 9:26 PM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb, Gentry23 min
Jul 21, 9:33 PM CDTSevere Thunderstorm WarningEAXMacon, Randolph29 min
Jul 21, 10:06 PM CDTSevere Thunderstorm WarningEAXGentry, Nodaway, Worth39 min
Jul 21, 10:26 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Sullivan32 min
Jul 21, 10:33 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clay, Clinton, Platte42 min
Jul 22, 1:02 AM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll43 min
Jul 22, 6:09 AM CDTAreal Flood AdvisoryEAXWorth5 hr
Jul 22, 8:40 AM CDTAreal Flood AdvisoryEAXChariton, Howard, Macon, Randolph5 hr
Jul 22, 10:11 AM CDTRiver Flood WarningEAXHoward6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.